Kentucky, 2012Heavy Rain in Kentucky, January 26, 2012
January 26, 2012 · NWS PAH · 1 event in 1 county or zone
A deepening low pressure center moved northeast from eastern Arkansas to central Kentucky. This system brought heavy rain to parts of western Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening low pressure center moved northeast from eastern Arkansas to central Kentucky. This system brought heavy rain to parts of western Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 26, 11:20 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 26, 11:20 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1120 AM CST THU JAN 26 2012
.UPDATE...
UPDATED AVIATION SECTION AND PUBLIC SECTION TO REFLECT CURRENT TRENDS.
&&
.DISCUSSION...
THE GRIDS THROUGH 00Z HAVE UNDERGONE EXTENSIVE REVISION...AND
WX/POP GRIDS THROUGH 00Z ARE NOW A BLEND OF PREVIOUS GRIDS PLUS
SOME HRRR/RUC13/NAM12 MODEL DATA...MODELS WHICH SEEMED TO HAVE
INITIALIZED THE BEST. ONE SFC LOW HAS MOVED ON TO THE NE...AND THE
PAH FORECAST AREA IS NOW UNDER A BRIEF RIDGING SITUATION
ALOFT...JUST AHEAD OF THE SRN STREAM MID LEVEL LOW. THIS LIKELY
WILL CONTINUE TO RESULT IN LITTLE TO NO PCPN THROUGH MID
AFTERNOON...ESPECIALLY IN THE NWRN HALF OF THE AREA. THE PENNYRILE
MAY GET AN OCCASIONAL LIGHT SHOWER THROUGH MID AFTERNOON AS
ANOTHER SFC LOW APPROACHES WRN KY FROM THE SW. AS THE LOW LEVEL
WINDS GRADUALLY TURN NWRLY TODAY...FOG OVER PARTS OF SWRN IND AND
WRN KY SHOULD GRADUALLY DIMINISH...LINGERING AS LONG AS MID
AFTERNOON IN THE PENNYRILE REGION OF WRN KY.
IN THE LATE AFTERNOON...A FEW TSTMS WITH AT LEAST MODERATE
RAINFALL RATES ARE STILL POSSIBLE IN THE PENNYRILE AS THE
AFOREMENTIONED LOW MAY PROVIDE ENOUGH LIFT FOR DEEP MOIST ASCENT.
CERTAINLY...THERE WILL BE SOME RAINFALL OVER SWRN IND/WRN KY IN
THE LATE AFTERNOON. LESSER POPS EXIST FOR SRN IL/SERN MO...BUT THE
PRESENCE OF THE PARENT MID LEVEL SHRTWV MAY GENERATE SOME LIGHT
RAIN THERE.
TODAY...HIGH TEMPS WILL BE AROUND 60 NEAR FORTCAMPBELL...TAPERING
OFF INTO THE 40S FURTHER NW...AND TENDING TO DROP DURING THE
AFTERNOON.
&&
.AVIATION...
SIGNIFICANT ADJUSTMENTS MADE TO EXISTING TAFS TO CATCH UP TO DENSE
FOG AND EXPECTED PRECIPITATION TRENDS. THE DENSE FOG HAS BEEN
BOUNCING UP AND DOWN A BIT SINCE 15Z...AND WOULD EXPECT MODEST
IMPROVEMENT BY 18Z. WITH A SURFACE LOW MOVING NORTHEAST JUST SOUTH
OF THE AREA LATER THIS AFTERNOON...VISIBILITIES WILL BE FORTUNATE TO
CLIMB TO MVFR LEVELS THROUGH THE AFTERNOON...AND CEILINGS WILL
LIKELY REMAIN AT OR BELOW IFR LEVELS. THE EXCEPTION IS AT KCGI WHERE
THE VISIBILITY IS ALREADY VFR.
LATEST MODEL GUIDANCE INDICATES THAT A PERIOD OF LIGHT RAIN IS
LIKELY AS THE PRIMARY UPPER LEVEL STORM SYSTEM MOVES THROUGH LATE
THIS AFTERNOON INTO THE EARLY EVENING AT KCGI AND KPAH...AND MAINLY
THIS EVENING IN THE EAST. THIS WILL LIKELY LEAD TO WORSENING
CONDITIONS...GENERALLY IFR. VISIBILITIES WILL IMPROVE TO MVFR LEVELS
BEHIND THE SYSTEM OVERNIGHT...BUT IFR CEILINGS ARE LIKELY TO REMAIN
THROUGH 12Z. CLEARING IS LIKELY IN THE WEST AFTER 12Z FRIDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SHORT TERM...DB
AVIATION...DRS
Hazardous weather outlook, Jan 26, 3:10 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CST THU JAN 26 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
310 AM CST THU JAN 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM NEW
MADRID MISSOURI TO MADISONVILLE KENTUCKY TODAY.
LOCALLY HEAVY RAIN IS POSSIBLE...MAINLY EAST OF THE LAKES...ACROSS
THE PENNYRILE REGION OF WEST KENTUCKY.
MINOR RIVER FLOODING IS OCCURRING ON SEVERAL AREA RIVERS. REFER TO
THE RIVER FLOOD WARNING AND STATEMENT PRODUCTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MINOR RIVER FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS. REFER TO
THE RIVER FLOOD WARNING AND STATEMENT PRODUCTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 26, 10:28 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1028 AM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 4 NE CALHOUN 37.58N 87.21W
01/22/2012 MCLEAN KY EMERGENCY MNGR
1 MOBILE HOME DESTROYED ON THE WEST SIDE OF HIGHWAY 81
NORTHEAST OF CALHOUN.
&&
RICKSLocal storm report, Jan 26, 10:33 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1033 AM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 5 N CALHOUN 37.61N 87.26W
01/22/2012 MCLEAN KY EMERGENCY MNGR
1 BARN DESTROYED IN NORTH CENTRAL MCLEAN COUNTY LESS THAN
1 MILE FROM THE MCLEAN-DAVIESS COUNTY LINE.
&&
RICKSHeavy Rain, Muhlenberg
- When
- January 26, 3:00 PM CST to 8:00 PM CST
- Where
- Muhlenberg County, Dunmor to Greenville
- Reported by
- Trained Spotter
- Coordinates
- 37.070, -87.000
Standing water was observed in yards and farmland. Around Dunmor and Penrod, water covered parts of U.S. Highway 431 and Kentucky 949. No road closures were reported. Rainfall rates were around one-quarter inch per hour on saturated ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, January 26 to 27, 20122 injured · $24,000 · 11 events
- Strong Wind in North Carolina, January 26, 2012$80,000 · 1 event
- Flash Flooding and Flood in Alabama, January 26, 2012$25,000 · 61 kt wind · 5 events
- Damaging Winds in Florida, January 26, 2012$21,000 · 50 kt wind · 2 events
- Tornado and Damaging Winds in Alabama, January 26, 2012$19,000 · EF0 · 4 events
- Damaging Winds in Tennessee, January 26, 2012$20,000 · 50 kt wind · 2 events
- Lightning Strike in Alabama, January 26, 20121 injured · 1 event
- Tornado and Heavy Rain in Alabama, January 26, 2012EF0 · 7 events
- Winter Weather in Colorado, January 26 to 27, 20127 events
- Dense Fog in Wisconsin, January 26, 20125 events
- Flooding in Illinois, January 26 to 31, 20125 events
- Storm Surge and High Wind in Washington, January 26, 201254 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357083.